Missouri, 2010Tornado and Flash Flooding in Missouri, July 18 to 21, 2010
July 18 to 21, 2010 · NWS LSX · 25 events in 16 counties and zones
Several rounds of storms moved through the region during the period of July 18th through July 21st. There were numerous reports of flash flooding and wind damage as well as some isolated reports of large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $400,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of storms moved through the region during the period of July 18th through July 21st. There were numerous reports of flash flooding and wind damage as well as some isolated reports of large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 4:58 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 18, 4:58 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SUN JUL 18 2010
.DISCUSSION...
/343 PM CDT SUN JUL 18 2010/
ALTHOUGH AMS STABLIZED OVER E MO/SW IL IN THE WAKE OF THIS MORNINGS
MCS...EXTREMELY UNSTABLE BUT CAPPED AMS REMAINS IN THE PRISTINE AIR
DRAPED OVER W CENTRAL AND SW MO. QUESTION FOR TONIGHT IS IF...AND
WHERE...STORMS WILL REFIRE AS THIS UNSTABLE AIRMASS BEGINS TO WORK
BACK NE AS S LO LVL FLOW INTENSIFIES. 12Z RUNS ARE KEEPING AMS
CAPPED OVER THE AREA WITH BEST FORCING...A COMBO OF LO LVL JET AND
UPPER LEVEL DYNAMICS...PROGGED TO DEVELOP OVER IA LATE
TONIGHT...WHICH IS FURTHER N THAT EARLIER RUNS SUGGESTED. I HAVE
KEPT CHC-TYPE POPS GOING THROUGHOUT THE AREA TONIGHT...WITH THE
THINKING THAT SOME STORMS MAY FORM OVER THE CWA IN THE WEAK WAA...OR
POSSIBILY WORK THEIR WAY SE FROM IA LATE TONIGHT.
VERY LITTLE CHANGE TO THE FORECAST IN THE MON-TUE TIME FRAME. MID
MSVLY IS FORECAST TO REMAIN ON THE S PERIPHERY OF THE WESTERLIES...
WITH OUR CWA POSSIBLY BEING CLIPPED BY SEVERAL ROUNDS OF STRONG
CONVECTION THAT SHOULD FORM TO OUR N. HOWEVER...PRECIP CHANCES
SHOULD SLOWLY WIND DOWN FROM SW TO NE ACROSS THE FA AS INCREASING
MID LVL TEMPS STRENGTHEN CAP.
HEAT AND HUMIDITY CONTINUE TO BE THE OTHER CONCERN. ALTHOUGH THIS
MORNINGS MCS BEAT BACK THE MOST OPPRESSIVE CONDITIONS...AS MENTIONED
ABOVE THEY AREN'T ALL THAT FAR AWAY. THEREFORE...RETURN OF S LO LVL
FLOW SHOULD MEAN CRITIAL HEAT INDEX VALUES FOR PARTS OF THE AREA.
WILL GO AHEAD AND RE-ISSUE HEAT ADVISORY FOR MID MO FOR MON...BUT
WILL LET THE MID SHIFT MONITOR OVERNIGHT CLOUD AND CONVECTION TRENDS
FOR POSSIBLE EXPANSION IN EITHER AREA OR TIME.
NO CHANGES TO THE MEDIUM RANGE...WITH THE EMPHASIS REMAINING ON
THE HEAT AND HUMIDITY.
TRUETT
&&
.AVIATION...
/516 PM CDT SUN JUL 18 2010/
WEAK CDFNT EXTENDS FROM SFC LOW NEAR MKE SW TO NEAR UIN EARLY
THIS EVNG WITH W-SWLY SFC WINDS AT THE TAF SITES. SFC WINDS WILL
BECOME LIGHT LATER THIS EVNG. LOOKS LIKE MAINLY PATCHY MID LEVEL
CLOUDS FOR TGT. LOT OF UNCERTAINTY TGT AS TO WHEN AND WHERE
CONVECTION WILL DEVELOP. ALTHOUGH MORE ORGANIZED AND WIDESPREAD
CONVECTION IS FORECAST FOR NEBRASKA THERE MAY BE SCATTERED
CONVECTION DEVELOPING LATER THIS EVNG AND OVERNIGHT FARTHER SE
ACROSS MO. FOR NOW WILL LIKELY LEAVE THE TAFS DRY TGT. WEAK FRONT
S OF THE TAF SITES ON MON WILL STRENGTHEN AND SHIFT SLOWLY NWD.
LIGHT SFC WINDS WILL BECOME SELY IN UIN...AND S-SWLY IN COU...STL
AND SUS MON AFTN. THE THREAT FOR CONVECTION CONTINUES MAINLY MON
AFTN AND MAINLY FOR UIN...STL AND SUS. MAY INCLUDE CB AND/OR VCTS
IN THESES 3 TAF SITES MON AFTN. OTHERWISE THERE SHOULD BE
SCATTERED DIURNAL CUMULUS CLOUDS LATE MON MRNG AND AFTN.
SPECIFICS FOR KSTL...W-SWLY SFC WIND WILL BECOME LIGHT LATER THIS
EVNG. WILL JUST INCLUDE MID LEVEL CLOUDS IN THE STL TAF TGT. SFC
WIND WILL STRENGTHEN MON AFTN AND EVNG TO AT LEAST 10 KTS FROM A
S-SWLY DIRECTION. DIURNAL CUMULUS CLOUDS WILL DEVELOP LATE MON
MRNG AND AFTN. MAY INCLUDE EITHER CB IN THE CLOUD GROUP MON AFTN
ANDOR VCTS.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 1 PM TO 8 PM CDT MONDAY FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 18, 3:03 PM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT SUN JUL 18 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT SUN JUL 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA. IF THE STORMS
DO FORM...LARGE HAIL...GUSTY WINDS...AND HEAVY RAIN WILL BE POSSIBLE.
MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ON MONDAY...A CHANCE OF THUNDERSTORMS WILL CONTINUE...AND A FEW OF
THESE STORMS MAY BE SEVERE. IN ADDITION...HEAT INDEX VALUES WILL
BE CLIMBING INTO THE 100 TO 110 DEGREE RANGE.
HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST TUESDAY THROUGH
SATURDAY...WITH HEAT INDEX VALUES CLIMBING TO AROUND 100 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS.
MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS
FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TRUETT
In the hours before
Special weather statement, Jul 18, 7:29 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT SUN JUL 18 2010
MOZ072-190215-
CRAWFORD MO-
829 PM CDT SUN JUL 18 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAWFORD COUNTY UNTIL
915 PM CDT...
AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STEELVILLE...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STEELVILLE...
CHERRYVILLE...
DAVISVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
GLASS
Local storm report, Jul 18, 7:58 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 5 S STEELEVILLE 37.94N 89.66W
07/18/2010 M0.50 INCH RANDOLPH IL TRAINED SPOTTER
&&
DYELocal storm report, Jul 18, 8:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 5 SW STEELVILLE 37.92N 91.42W
07/18/2010 M0.50 INCH CRAWFORD MO TRAINED SPOTTER
&&
CORRECTED COUNTY/STATE...LOCATION
DYEEvent by event
11 thunderstorm wind, 10 flash flood, 2 lightning, 1 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Crawford
- When
- July 18, 8:00 PM CST
- Where
- Crawford County, 0.15 mi E of Cherryville to 1.78 mi NNE of Limberlost
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.850, -91.277
Thunderstorm winds blew down numerous large tree limbs as well as a couple of large trees.
Flash Flood, Crawford
- When
- July 18, 8:45 PM CST to July 19, 9:00 AM CST
- Where
- Crawford County, 5.85 mi WSW of Dillard to 2.14 mi ESE of Dillard
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.700, -91.320
Up to 6 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including Cherryville Road and Highway 19. Also, in Steelville several roads were flooded due to Yadkin Creek overflowing its banks.
Thunderstorm Wind, Franklin
- When
- July 19, 6:05 AM CST
- Where
- Franklin County, Washington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 38.550, -91.000
Thunderstorm winds blew down a large tree in Washington. It caused minor roof damage to a nearby house.
Thunderstorm Wind, Monroe
- When
- July 19, 9:45 AM CST
- Where
- Monroe County, Paris
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.480, -92.000
Thunderstorm winds blew down numerous large tree limbs and blew over a picnic table destroying it.
Thunderstorm Wind, Marion
- When
- July 19, 10:00 AM CST
- Where
- Marion County, 0.85 mi NNE of Hannibal
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.711, -91.372
Thunderstorm winds blew down a six inch diameter tree as well as numerous large tree limbs. The tree was blown onto a power line, knocking out the power to the immediate area.
Thunderstorm Wind, Ralls
- When
- July 19, 10:12 AM CST
- Where
- Ralls County, New London to Saverton
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.580, -91.400
Thunderstorm winds blew down several large trees and numerous large tree limbs. A couple of the trees fell onto unoccupied cars near the courthouse in New London. The 71 mph wind gust was recorded on a tow boat in the Saverton Lock and Dam.
Thunderstorm Wind, Pike
- When
- July 19, 10:35 AM CST to 10:40 AM CST
- Where
- Pike County, Louisiana to 0.85 mi E of Clarksville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 39.450, -91.050
Thunderstorm winds blew down a large tree in Louisiana. It caused minor damage to a nearby house.
Lightning, St. Louis (C)
- When
- July 19, 12:45 PM CST
- Where
- St. Louis (C) County, 1 mi S of Tower Grove
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 38.636, -90.280
A 50 year old woman was struck by lightning while working outside near the Jewel Box in Forest Park. She was sitting on the back of a truck with her feet touching the ground when she was struck. The lightning went up her foot and through her legs. She was alert and conscious when the paramedics arrived but was taken to a local hospital for evaluation.
Lightning, St. Louis (C)
- When
- July 19, 12:45 PM CST
- Where
- St. Louis (C) County, 2.85 mi SE of St Louis
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 38.621, -90.213
A 54 year old man was struck by lightning while working on a building in the 2000 block of Chouteau Avenue. The man was using a rotary tool that touched a water pipe during a lightning strike. The man received burns and a tingling sensation in his arm. He was taken to a local hospital for observation.
Hail, St. Francois
- When
- July 19, 6:07 PM CST
- Where
- St. Francois County, 0.1 mi N of Esther
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.851, -90.520
Thunderstorm Wind, Shelby
- When
- July 20, 1:29 AM CST
- Where
- Shelby County, 0.67 mi SE of Shelbina
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.694, -92.040
Thunderstorm winds blew down numerous large tree limbs in town.
Flash Flood, Ralls
- When
- July 20, 3:35 AM CST to July 21, 2:12 AM CST
- Where
- Ralls County, 1.75 mi NNW of Ilasco to 3.18 mi SE of Saverton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.702, -91.347
Up to 6 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including Highway J near Lick Creek Bridge, Highway M west of U.S. Highway 61, Highway P between Center and Vandalia, and Highway 154 southeast of Perry. One person ws evacuated along Flint Hill Road northeast of New London due to flooding.
Flash Flood, Shelby
- When
- July 20, 5:20 AM CST to July 21, 2:12 AM CST
- Where
- Shelby County, 1.74 mi NW of Cherry Box to 3.63 mi W of Maud
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.951, -92.268
Up to 9 inches of rain fell over a 24 hour period causing flash flooding. Numerous roads were flooded including Routes M and H near Leonard, Route K west of Shelbyville along Black Creek, and Highway N southwest of Shelbyville.
Flash Flood, Pike
- When
- July 20, 5:32 AM CST to 9:00 PM CST
- Where
- Pike County, 0.11 mi NNW of Busch to 3.49 mi ESE of Annada
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 39.581, -91.201
Up to five inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including Highway 79 north of Louisiana, U.S. Highways 54 and 61 in spots, and Highway UU northeast of Bowling Green. Also, one woman drowned when she slipped at a low-water crossing and became trapped in a culvert. It occurred at a popular swimming area call The Slabs on Pike County Road 252 along Buffalo Creek, about five miles south of Louisana. She had been swimming in the rain-swollen creek with her son and his friend. The boys were uninjured in the incident. In Louisiana, several streets downtown were flooded for a time due to a creek flooding out of its banks. Several businesses and homes sustained flooding damage.
Thunderstorm Wind, Audrain
- When
- July 20, 6:10 AM CST to 6:12 AM CST
- Where
- Audrain County, Mexico to 3 mi ESE of Mexico
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.180, -91.900
Thunderstorm winds blew down numerous trees, tree limbs and power lines down around town. A couple of trees and tree limbs caused minor damage to the roofs of at least two homes in town. One unoccupied vehicle was destroyed by a fallen tree. Also, a barn was blown down about 3 miles east southeast of Mexico.
Thunderstorm Wind, Boone
- When
- July 20, 6:15 AM CST to 6:21 AM CST
- Where
- Boone County, 2 mi N of Columbia to 3 mi SE of Columbia
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- County Official
- Coordinates
- 38.979, -92.330
Thunderstorm winds blew down some power lines on the north side of town and an agricultural weather station southeast of town measured a 58 MPH wind gust.
Tornado, Audrain
- When
- July 20, 6:15 AM CST to 6:17 AM CST
- Where
- Audrain County, 1.77 mi S of Mexico Mem Arpt to 1.89 mi S of Mexico Mem Arpt
- Rating
- EF0
- Path length
- 0.58 mi
- Path width
- 40 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.145, -91.835
A tornado briefly touched down about a mile southwest of the Mexico Memorial Airport. It initially damaged some trees and then travelled to the southeast crossing Highway JJ, destroying a barn on the east side of the highway. It caused additional tree damage further to the southeast before lifting and dissipating.
Thunderstorm Wind, Callaway
- When
- July 20, 6:30 AM CST
- Where
- Callaway County, 0.83 mi WNW of Fulton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.853, -91.945
Thunderstorm winds blew down at least a dozen large trees. One tree fell onto a garage causing moderate damage.
Flash Flood, Monroe
- When
- July 20, 6:40 AM CST to July 21, 2:12 AM CST
- Where
- Monroe County, 0.89 mi ENE of Monroe City to 6.14 mi NNE of Woodlawn
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.657, -91.716
Up to 5 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including the eastbound lanes of U.S. Highway 36 just west of Monroe City and numerous roads in the town of Monroe City.
Flash Flood, Knox
- When
- July 20, 6:44 AM CST to July 21, 2:12 AM CST
- Where
- Knox County, 6.1 mi SSW of Locust Hill to 6.37 mi SSE of Newark
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.955, -92.341
Over 6 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including Highway 151 east of Novelty.
Thunderstorm Wind, Warren
- When
- July 20, 7:15 AM CST
- Where
- Warren County, 0.71 mi WSW of Warrenton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.816, -91.142
Thunderstorm winds blew down a large tree which knocked down a power line as it fell.
Flash Flood, Marion
- When
- July 20, 7:30 AM CST to July 21, 2:12 AM CST
- Where
- Marion County, 3.67 mi ESE of Hannibal to 4.66 mi NNW of Huiskamp
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 39.684, -91.314
Up to 6 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including several in Hannibal. Also, Bear Creek in Hannibal overflowed its banks flooding a nearby parking lot with two feet of water and 35 to 40 residents along the creek had to be rescued from their homes by boat due to the flooding.
Flash Flood, Lincoln
- When
- July 20, 10:00 AM CST to 10:45 AM CST
- Where
- Lincoln County, 5.12 mi NE of Elsberry to 0.78 mi E of Old Monroe
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.223, -90.733
Up to 3 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded throughout the county, particularly near low water crossings.
Flash Flood, St. Louis (C)
- When
- July 21, 4:50 PM CST to 7:00 PM CST
- Where
- St. Louis (C) County, 1.5 mi E of Baden to 2.95 mi S of Baden
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 38.728, -90.222
Up to 4 inches of rain fell in about an hour and a half causing flash flooding over northern portions of the city of St. Louis. Interstate 70 was closed at Salisbury Street, Goodfellow Blvd., and South Florrisant Road due to flooding. Also, numerous basements in the area were flooded due to sewer backup and local roads were flooded damaging several cars.
Flash Flood, St. Louis
- When
- July 21, 4:50 PM CST to 7:00 PM CST
- Where
- St. Louis County, 1.51 mi S of Riverview to 0.12 mi SSW of Country Club Hills
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 38.728, -90.222
Up to 4 inches of rain fell in an hour and a half causing flash flooding. Numerous roads were flooded as well as basements in Northwoods and Pine Lawn. Several cars were damaged due to the flood waters.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, July 18, 20102 deaths · 1 in hail · 7 events
- Heat in Illinois, July 18, 20101 death · 1 event
- Flooding in Iowa, July 18 to 31, 2010$870,000 · 10 events
- Tornado and Damaging Winds in Michigan, July 18, 2010$300,000 · EF0 · 3 events
- Damaging Wind and Heavy Rain in Georgia, July 18, 2010$303,000 · 50 kt wind · 2 events
- Tornado and Hail in Michigan, July 18, 2010$115,000 · EF0 · 14 events
- Hail and Damaging Winds in Montana, July 18, 2010$120,000 · 1.75 in hail · 6 events
- Damaging Wind in Kentucky, July 18, 2010$100,000 · 55 kt wind · 1 event
- Damaging Wind in Tennessee, July 18, 2010$75,000 · 82 kt wind · 1 event
- Tornado and Hail in Michigan, July 18, 20101 injured · $34,000 · EF0 · 4 events
- Tornado and Damaging Wind in Wisconsin, July 18, 20101 injured · $30,000 · EF0 · 2 events
- Wildfire in Washington, July 18 to 21, 20103 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249376, 249381, 253489, 249407, 249408, 249409, 249410, 249574, 249579, 249580, 249613, 249622, 249716, 249624, 249717, 249718, 253812, 249719, 249720, 249726, 249730, 249733, 249734, 249771, 249776.